Indian Journal of Critical Care Case Report

Register      Login

VOLUME 3 , ISSUE 4 ( July-August, 2024 ) > List of Articles

CASE REPORT

Drug-induced Rhabdomyolysis, Acute Interstitial Nephritis, and Acute Kidney Injury: A Case Report

Kiran Kuraning, A K Ajith Kumar, M R Soujanya, K V Venkatesha Gupta, Pooja R Murthy, N Nikhil

Keywords : Case report, Drug-induced myopathy, Rhabdomyolysis, Sodium-glucose cotransporter 2 inhibitor, Statin, Ticagrelor

Citation Information : Kuraning K, Kumar AK, Soujanya MR, Gupta KV, Murthy PR, Nikhil N. Drug-induced Rhabdomyolysis, Acute Interstitial Nephritis, and Acute Kidney Injury: A Case Report. 2024; 3 (4):94-96.

DOI: 10.5005/jp-journals-11006-0118

License: CC BY-NC 4.0

Published Online: 21-06-2024

Copyright Statement:  Copyright © 2024; The Author(s).


Abstract

Drug-induced myopathy ranges from muscle ache to rhabdomyolysis leading to acute renal injury. Drug-induced myopathy is a well-documented side effect of long-term statin therapy. Concurrent use of certain drugs like sodium-glucose cotransporter 2 (SGLT2) inhibitors and ticagrelor (P2Y12 receptor antagonist) increases the risk of rhabdomyolysis. Early recognition, discontinuation of offending drugs, and close monitoring for requirement of organ support are the keys for management. Here is one such case report of drug-induced rhabdomyolysis leading to acute kidney injury (AKI).


PDF Share
  1. Gupta R, Alcantara R, Popli T, et al. Myopathy associated with statins and SGLT2–a review of literature. Curr Probl Cardiol 2021;46(4):100765. DOI: 10.1016/j.cpcardiol.2020.100765
  2. Hajnoczky N, George D. A rare case of methamphetamine-induced severe rhabdomyolysis and compartment syndrome. Cureus 2023;15(5):e39804. DOI: 10.7759/cureus.39804
  3. Gravel CA, Krewski D, Mattison DR, et al. Concomitant use of statins and sodium-glucose co-transporter 2 inhibitors and the risk of myotoxicity reporting: a disproportionality analysis. Br J Clin Pharmacol 2023;89(8):2430–2445. DOI: 10.1111/bcp.15711
  4. El-Husseini A, Chemitiganti R, Burks J. Hypothyroidism and simvastatin as a combined cause of rhabdomyolysis acute renal failure. Am J Case Rep 2010;11:7–9.
  5. Ezad S, Cheema H, Collins N. Statin-induced rhabdomyolysis: a complication of a commonly overlooked drug interaction. Oxf Med Case Reports 2018;2018(3):omx104. DOI: 10.1093/omcr/omx104
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.